MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Complainant city: (b)(6).Complainant state: (b)(6).Complainant country: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by distributor that they found perforation and stain in primary package material.The product was not used on patient.A photograph depicting the issue was received from complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary.A batch record review was completed and no discrepancies were found.Duoderm h/active gel (3tbex30g) ster us was manufactured under system application product (sap) code 1002859 and manufacturing lot number 3c03443 on 25 april 2023.System application product (sap) states the manufacture date as 19 april 2023, but the batch record confirms the manufacture date as 25 april 2023.Lot # 3c03443 was sterilized under andersen caledonia batch ssp210323-1 and released on review of results of sterilization provided by sterilization company andersen caledonia.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3c03443.This is the only complaint for the affected lot registered within database.Two photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot number, product and the complaint issue where an area of discoloration can be seen on the gel tube.A nonconformance was not opened for this complaint issue, as the aluminium tubes for the gel product is supplied by an external supplier.The supplied material (1024928g1) was supplied by supplier pharmatube.Ordinarily, a scar (supplier corrective action report) would be raised for supplier pharmatube, but pharmatube are no longer trading and are in administration.As such, the resolution of this issue with the supplier is not possible as they are ceasing trading and would be unable to investigate, identify issues or resupply.Similar issues relating to the quality of the gel tubes themselves are also not possible to be resolved.A new supplier for the gel tubes is being sourced and validated.As no further investigation is possible, the complaint investigation will be closed.Any further complaints received for the gel tubes that require supplier investigation will be unable to progress.As the tubes are made of aluminium, the yellowing of the tube is most likely a discolouration of the lacquer, which can happen during the sterilization process if steam exploits an indent or damage to the tube.There is a slight indent into the lacquer layer, but is not likely to be a piercing in the tube as there is no evidence of gel leaking.This is therefore a cosmetic issue and it is likely the gel is safe to use as there has been no breach in the primary package.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18502911
Report Number1000317571-2024-00003
Device Sequence Number7864476
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2026
Device Model Number187987
Device Lot Number3C03443
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown